Rosacea Review - Newsletter of the National Rosacea SocietyRosacea Review - Newsletter of the National Rosacea Society

Q&A: Moisturizer and Medication & Allergies

Q. My face is dry but I am concerned about using a moisturizer. Won't it block my pores and prevent my topical medication from being absorbed?

A. Applying moisturizer to your face should not reduce the effectiveness of your topical medication if you are using the products in the right order. First, cleanse your face with a mild cleanser and air dry. Then, apply your topical medication and allow it to dry. After that, you should be able to follow up with any moisturizer or make-up products without interfering with your medical therapy.

Many rosacea patients complain of dry skin. Check with your physician to be sure that you are using the right topical formulation for your skin type. Gel formulations may be best for normal to oily skin, while lotion and cream formulations may be preferable for dry skin. Some physicians prefer that patients do not use a moisturizer, so check with your doctor.

 

Q. Is there any relationship between rosacea and allergies? Several things I am allergic to redden my face and cause me to flush.

A. Allergies may cause an altered reaction of the body that includes flushing, which frequently triggers rosacea symptoms. As with more common rosacea tripwires, identifying and avoiding allergens -- the substances you are reacting to -- may also help control your rosacea.

 

Submit a Question
Readers of Rosacea Review are invited to submit Questions to the "Q & A" column, to be used as space permits. Address your Questions to:

Rosacea Review
800 South Northwest Highway, Suite 200
Barrington, Illinois 60010

 

 
 

 

 

Issue